Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 187, NWS Melbourne, FL

November 5, 2021

NWS Melbourne, FL issued this special marine warning at Nov 5, 2021, 4:39 PM EDT. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2021, 4:39 PM EDT (20:39 UTC)
Expired
Nov 5, 2021, 6:15 PM EDT
In force
96 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Nov 5, 4:10 PM EDT, 29 minutes earlier.

Area forecast discussion, Nov 5, 4:10 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
410 PM EDT Fri Nov 5 2021

.DISCUSSION...

...Locally Heavy Rainfall and Strong to Isolated Severe Storms
Possible Into This Evening...
...Hazardous Marine Conditions with Coastal Flooding and Minor
Beach Erosion Possible Through at least Monday...

Through tonight...Widespread showers and a few storms will continue,
especially for areas from Kissimmee to Titusville northward in the
short-term. There continues to be a threat for locally heavy
rainfall with some locations across these areas possibly picking
up another couple of inches of rain. Bulk shear and 0-1KM and
0-3KM have have trended upward as wind fields aloft have also
increased, and mesoanalysis from SPC indicates that MLCAPE may
increase to over 500 J/kg over the next several hours. So there is
also a conditional risk for strong to possibly severe storms with
damaging winds gusts of 50 to 60 mph and perhaps a tornado or two
into late this evening.

As the area of low pressure starts to move across FL this evening
and into the Atlantic overnight, some drier air will start to
work in from the west, giving us a downward trend in precipitation
coverage, especially south of Orlando. Some cooler air will start
to work in from the north and west, and overnight lows are
forecast to fall into the 50s inland while the Treasure and Space
Coasts stay in the 60s. Brisk winds will also continue along the
Volusia Coast with gusts of 25 to 30 mph possible.

Saturday...Area of low pressure is forecast to be just offshore of
northern and central Florida in the morning hours and will not move
very much through the day, making little progress to the north and
east. Brisk west to northwest winds on the backside of this low
will continue to usher much cooler air into central Florida, and the
mid and upper levels will really dry out as well. However, enough
low-level moisture will remain largely trapped under a strong
subsidence inversion to keep skies mostly cloudy while also keeping
a chance for some "wrap-around" showers, especially for areas north
of the Treasure Coast and Okeechobee. Forecast has 40-60% rain
chances well north of Orlando and gradually tapering off to 20%
to the south. Max temps are may struggle to get out of the 50s and
60s, but the Treasure Coast could still reach the low 70s.

Saturday Night-Sunday...(Modified Previous Discussion) Low
pressure will continue heading E/NE and away from the area through
the weekend. Considerably drier air moving in from the west will
limit rain chances to just a slight chance along the coast and the
northern interior Saturday night, with rain chances ending by
Sunday morning. Breezy to windy NW to N winds on the back side of
the low for the rest of the weekend. Temperatures begin warming
back up Sunday but remain below normal, with lows around 50
through most of the area then mid-50s along the Treasure Coast,
and highs in the lower 60s to mid-70s.

Monday-Thursday...(Previous Discussion) High pressure will build
into the southeast U.S. into next week, with northerly flow
gradually veering to the northeast Tue- Wed and then more easterly
into Thu. Dry conditions generally prevail through the period,
with increasing moisture in the onshore flow leading to low end
PoPs on Thu around 20-30 percent. Highs in the low to mid 70s on
Monday will gradually warm through the week back into the upper
70s-low 80s Wed-Thu. Lows will also follow a gradually increasing
trend through the week, initially in the 50s to low 60s Monday
night and then in the low 60s most locations by Thursday night.

&&

.AVIATION...

Continued widespread precipitation and isolated storms this
afternoon with MVFR/ brief IFR CIGs/VIS which will continue
through the overnight hours and through much of tomorrow. Models
have continued to indicate some breaks in the precipitation later
this evening, especially down south. However, high rain chances
overall continue through tonight, with rain chances beginning to
diminish by mid morning on Saturday, especially down south. Have
taken out VCSH starting around 14Z for KVRB-KSUA and 15Z for KMCO-
KISM. Local guidance has indicated higher winds for tomorrow, so
have included 12G20KT/15G25KT starting in the morning and going
through the afternoon for all TAF sites.

&&

.MARINE...

Tonight-Saturday...Conditions will further deteriorate as an area of
low pressure moves across and offshore of central and northern
Florida. Winds will veer from south and east tonight to west and
northwest Saturday, while rapidly increasing Saturday morning. The
Volusia and Brevard county waters have been upgraded to a Gale
Warning starting Saturday morning but will have to watch for
stronger winds entering the Volusia county waters early than what
is currently forecast. Seas will build to 8 to 12 ft offshore and
6 to 9 ft nearshore.

Sunday-Tuesday...(Modified Previous Discussion) SCA conditions
will continue through at least Sunday, with hazardous boating
conditions forecast to continue into early next week. Seas will
build up to 7-9 feet nearshore and up to 10-15 feet offshore
Saturday night, becoming 9-12 feet by Monday afternoon. W/NW
winds around 20-25 knots Sunday will veer N into Monday, and NE
Tuesday at around 15 knots.

&&

.HYDROLOGY...
Breezy north to northeast winds and high astronomical tides will
lead to a rise in the river level at Astor to Minor Flood Stage
Friday night. Locally heavy rainfall is expected today into
Saturday, which could lead to additional rises in the river level.

&&

.COASTAL FLOODING...
High astronomical tides, occurring at the same time as strong
northeast winds that develop along a cold front, is expected to
lead to coastal flooding in some locations through this weekend.
A Coastal Flood Advisory is in effect through at least Monday but
it could be extended if forecast trends of tides remaining high
continues.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  57  61  52  69 /  80  60  30  10
MCO  59  63  52  70 /  70  40  10  10
MLB  62  71  53  71 /  60  30  20  10
VRB  64  73  55  74 /  60  20  20  10
LEE  55  59  51  69 /  80  50  20   0
SFB  57  61  50  68 /  70  40  20  10
ORL  57  62  51  68 /  70  40  20  10
FPR  63  74  53  72 /  60  20  20  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until noon EST Monday for Coastal Volusia-
     Indian River-Martin-Northern Brevard-Southern Brevard-St.
     Lucie.

     Flood Watch through late tonight for Coastal Volusia-Inland
     Volusia-Northern Brevard-Southern Brevard.

AM...Small Craft Advisory until 8 AM EDT Saturday for Flagler Beach
     to Volusia-Brevard County Line 0-20 nm-Flagler Beach to
     Volusia-Brevard County Line 20-60 nm.

     Gale Warning from 8 AM EDT Saturday to 3 AM EST Sunday for
     Flagler Beach to Volusia-Brevard County Line 0-20 nm-
     Flagler Beach to Volusia-Brevard County Line 20-60 nm.

     Small Craft Advisory from 8 PM this evening to 11 AM EDT
     Saturday for Volusia-Brevard County Line to Sebastian Inlet
     0-20 nm.

     Gale Warning from 11 AM EDT Saturday to 3 AM EST Sunday for
     Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
     Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

     Small Craft Advisory from 8 PM EDT this evening to 4 AM EST
     Sunday for Sebastian Inlet to Jupiter Inlet 20-60 nm.

     Small Craft Advisory until 11 AM EDT Saturday for Volusia-
     Brevard County Line to Sebastian Inlet 20-60 nm.

     Small Craft Advisory from 5 AM EDT Saturday to 4 AM EST Sunday
     for Sebastian Inlet to Jupiter Inlet 0-20 nm.

&&

Combs/Fehling/Watson/Leahy/Haley
Hazardous weather outlook, Nov 5, 4:28 PM EDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
428 PM EDT Fri Nov 5 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-060800-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
428 PM EDT Fri Nov 5 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Isolated lightning storms will be possible into tonight, mainly
across areas south of metro Orlando to Cocoa Beach, and along the
Space and Treasure Coasts. Areas affected by a brief storm may
experience wind gusts of 35 to 45 mph along with blinding rainfall
and occasional lightning.

.FLOOD IMPACT...
Periods of heavy showers at times will produce an additional one
to two inches of rainfall into early Saturday across portions of
east central Florida. This will lead to minor standing water and
collection of water on roadways in areas which received locally
higher amounts from overnight and earlier Friday.

.HIGH WIND IMPACT...
Brisk north to northeast winds are expected along portions of the
east central Florida coast today, especially for the Volusia
county coast south to Mosquito Lagoon, where wind gusts of 25 to
35 mph will be possible mainly in heavier showers. Small items may
be tossed by the gusty winds.

.COASTAL FLOOD IMPACT...
The combination of higher wave action and unusually high lunar
tide will produce minor coastal flooding and moderate beach
erosion on Saturday morning.

.RIP CURRENT IMPACT...
There remains a High Risk for life-threatening rip currents along
with rough surf conditions. Entering the dangerous and rough surf
is not advised.

.MARINE THUNDERSTORM GUST IMPACT...
Isolated lightning storms over the Atlantic waters and larger
lakes of central Florida will be capable of producing wind gusts
of 35 to 40 knots.

.WIND AND SEA IMPACT...
Winds and seas will produce very hazardous boating conditions
over the Volusia county waters tonight into Saturday with degraded
conditions spreading southward of Cape Canaveral early on Saturday.
A Small Craft Advisory is in effect for most of the Atlantic waters
tonight.

.RIVER FLOOD IMPACT...
Higher than normal tides and north to northeast winds will keep the
river levels of the Saint Johns River near Astor in Action Stage
today. Due to the expected rainfall, a rise of the river to Minor
Flood Stage is forecast tonight.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Very hazardous boating conditions will continue through the
weekend, along with rough surf and a moderate to high risk of rip
currents.

The combination of high astronomical tides and strong northeast
winds is expected to lead to coastal flooding in vulnerable
locations Saturday through at least Monday. Coastal flooding and
minor beach erosion thresholds are expected to become more
pronounced during the morning high tides of Saturday, Sunday and
Monday.

Breezy north to northeast winds and high astronomical tides will
result in further rises of the river level at Astor keeping the
river in Minor Flood Stage through early next week.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Pendergrast

In the hours before

Local storm report, Nov 5, 1:41 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
141 PM EDT FRI NOV 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 AM     COASTAL FLOOD    2 NNE CAPE CANAVERAL    28.42N 80.59W
11/05/2021                   Brevard            FL   OTHER FEDERAL

            THE TRIDENT PIER TIDAL GAUGE AT CAPE CANAVERAL REPORTED A
            WATER LEVEL 2.2 FEET ABOVE MEAN HIGHER HIGH WATER DURING
            HIGH TIDE THIS MORNING. MINOR NUISANCE FLOODING BEGINS AT
            2.0 FEET.

&&

CL

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 1:46 AM EDTSevere Thunderstorm WarningMLBMartin39 min
Nov 5, 2:27 AM EDTSpecial Weather StatementMLBMartin48 min
Nov 5, 3:39 AM EDTRip Current StatementMLBVolusia6 days
Nov 5, 4:16 AM EDTGale WatchMLB11 hr
Nov 5, 4:16 AM EDTSmall Craft AdvisoryMLB6 days
Nov 5, 6:08 AM EDTAreal Flood AdvisoryMLBVolusia82 min
Nov 5, 2:13 PM EDTSpecial Marine WarningMLB62 min
Nov 5, 2:56 PM EDTGale WarningMLB49 hr
Nov 5, 4:56 PM EDTWind AdvisoryMLBVolusia31 hr
Nov 5, 4:57 PM EDTAreal Flood WarningMLBVolusia2 hr
Nov 5, 7:00 PM EDTAreal Flood WarningMLBVolusia2 hr

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.